Alert archive / Puerto Rico / Flash Flood Warnings in 2011
Flash Flood Warning 157, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 26, 2011, 4:31 PM CST. It was in force for 104 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 26, 2011, 4:31 PM CST (22:31 UTC)
- Expired
- Nov 26, 2011, 6:15 PM CST
- In force
- 104 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 50 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 5:05 PM CST | FLASH FLOOD | Fajardo, PR | INTERSECTION BETWEEN HIGHWAY 53 AND ROAD 3 WAS FLOODED DUE TO FAJARDO RIVER OUT OF ITS BANKS. ALSO...FLOODING WAS REPORTED AT CONQUISTADOR AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
791
WGCA52 TJSJ 262231
FFWSJU
PRC037-053-270015-
/O.NEW.TJSJ.FF.W.0157.111126T2231Z-111127T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
631 PM AST SAT NOV 26 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CEIBA
FAJARDO
* UNTIL 815 PM AST
* AT 620 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. THE MOST INTENSE RAINFALL IS
OCCURRING ALONG THE RIO FAJARDO BASIN...WHICH WILL LEAD TO RAPID
RISES IN THE RIO FAJARDO AND ITS TRIBUTARIES. AS A RESULT...EXPECT
FLASH FLOODING ACROSS THE INTERSECTION HIGHWAY 53 AND ROAD 3 IN THE
BORDER BETWEEN FAJARDO AND CEIBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR
BY AUTOMOBILE.
&&
LAT...LON 1838 6562 1831 6562 1829 6567 1826 6569
1828 6574
$$
ER/WS
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
401
WGCA72 TJSJ 270021
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
821 PM AST SAT NOV 26 2011
PRC037-053-270030-
/O.EXP.TJSJ.FF.W.0157.000000T0000Z-111127T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEIBA PR-FAJARDO PR-
821 PM AST SAT NOV 26 2011
...THE FLASH FLOOD WARNING HAS EXPIRED FOR FAJARDO AND CEIBA
MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED. HOWEVER...RESIDENTS AND MOTORISTS ACROSS THESE AREAS
SHOULD BE ALERT TO PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR
STREAMS...CREEKS AND RIVERS TO RETURN TO NORMAL LEVELS.
LAT...LON 1838 6562 1831 6562 1829 6567 1826 6569
1828 6574
$$
ER
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 26, 1:03 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Nov 26, 1:03 PM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
303 PM AST SAT NOV 26 2011
.SYNOPSIS...GLOBAL MODELS CONTINUE TO SHOW A MID TO UPPER LEVEL
TROUGH ACROSS THE WESTERN ATLANTIC DIGGING INTO THE AREA. THIS MAY
INDUCE A SURFACE TROUGH ACROSS THE CARIBBEAN. WITH THAT...AVAILABLE
MOISTURE AND INSTABILITY WILL INCREASE OVER THE AREA.
&&
.DISCUSSION...DURING THE MORNING HOURS...MOST OF THE SHOWER
ACTIVITY REMAINED OVER THE WATERS. HOWEVER...AFTER NOON...SHOWERS
BEGAN DEVELOPING ACROSS MANY AREAS IN PUERTO RICO AND ACROSS THE
U.S. VIRGIN ISLANDS. THE NORTHWEST QUADRANT OF PUERTO RICO HAS
REMAINED DRY.
FORECAST SOUNDING SHOW AN INCREASE IN OVERALL INSTABILITY ACROSS
THE AREA. PW VALUES MAY RANGE BETWEEN 1.8 AND 2 INCHES WITH
DECENT VENTILATION IN THE UPPER LEVELS. THE FLASH FLOOD WATCH FOR
EASTERN PUERTO RICO AND THE U.S. VIRGIN ISLANDS REMAINS IN EFFECT
UNTIL MONDAY AS GLOBAL MODELS INSIST IN A SIGNIFICANT AMOUNT OF
RAINFALL OVER THE CARIBBEAN STARTING LATE TONIGHT.
&&
.AVIATION...MOSTLY VFR CONDS AS STATED IN PREVIOUS DISCUSSION.
HOWEVER AFTN SHRA/ISOLD TSRA DEVELOPMENT PSBL OVR THE INTERIOR AND
NRN HALF OF PR. THIS WILL LEAD TO VCSH OR VCTS AT ALL TAF SITES
TIL AT LEAST 26/23Z. THEREAFTER...INCRG CLOUDINESS AND
DETERIORATING WX CONDS IS FCST ACROSS THE FLYING AREA DUE TO
DEVELOPING SURFACE TROUGH DURG NEXT 24-48 HRS. THIS FEATURE WILL
HELP INCR CHANCES FOR SCT-NUM SHRA/ISOLD TSRA EN ROUTE BTW LOCAL
ISLANDS.
&&
.MARINE...NORTHWEST SWELLS ARE MOVING TOWARDS OUR AREA...SMALL CRAFT
ADVISORY IS IN EFFECT FOR THE OFFSHORE ATLANTIC WATERS FROM LATE
TONIGHT UNTIL AT LEAST MONDAY. BUOY DATA SUGGEST THAT THE
NEARSHORE WATERS ARE STILL AROUND 4 TO 5 FEET. HOWEVER BUOY 41043
HAS INCREASED TO OVER 6 FEET WITH 11 SECOND PERIOD AND BUOY 41046
TO THE NORTHWEST OF THE LOCAL AREA REPORTED WAVES OF 9.5 FEET AND
9 SECOND PERIOD. THEREFORE THE SMALL CRAFT ADVISORY WAS ISSUED FOR
THE OFFSHORE ATLANTIC WATERS FROM LATE TONIGHT TO AT LEAST MONDAY.
THE EASTERN LOCAL PASSAGES AND NEARSHORE WATERS MAY INCREASE AND
MEET SCA CRITERIA EARLY MONDAY MORNING.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 75 84 75 83 / 70 70 30 40
STT 77 85 77 84 / 80 70 60 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH FROM 8 PM AST THIS EVENING THROUGH SUNDAY
EVENING FOR CENTRAL INTERIOR-CULEBRA-EASTERN INTERIOR-
NORTHEAST-SAN JUAN AND VICINITY-SOUTHEAST-VIEQUES.
VI...FLASH FLOOD WATCH FROM 8 PM AST THIS EVENING THROUGH SUNDAY
EVENING FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
09/25Hazardous weather outlook, Nov 26, 3:47 AM CST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 547 AM AST SAT NOV 26 2011 AMZ710>745-PRZ001>013-271000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 547 AM AST SAT NOV 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT STARTING TONIGHT THROUGH MONDAY MORNING FOR THE EASTERN THIRD OF PUERTO RICO...VIEQUES AND CULEBRA. PLEASE REFER TO FLOOD WATCH MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLASH FLOOD WATCH IS IN EFFECT STARTING TONIGHT THROUGH MONDAY MORNING FOR THE EASTERN THIRD OF PUERTO RICO...VIEQUES AND CULEBRA. PLEASE REFER TO FLOOD WATCH MESSAGE FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF HEAVY RAINFALL GREATER THAN 3 INCHES OR FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-271000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 547 AM AST SAT NOV 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT STARTING TONIGHT THROUGH MONDAY MORNING FOR THE U.S. VIRGIN ISLANDS. PLEASE REFER TO FLOOD WATCH MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLASH FLOOD WATCH IS IN EFFECT STARTING TONIGHT THROUGH MONDAY MORNING FOR THE U.S. VIRGIN ISLANDS. PLEASE REFER TO FLOOD WATCH MESSAGE FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF HEAVY RAINFALL GREATER THAN 3 INCHES OR FLASH FLOODING WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 8:32 PM CST | Flash Flood Warning | JSJ | 6 hr | |
| Nov 26, 2:30 AM CST | Flash Flood Watch | JSJ | 58 hr | |
| Nov 26, 2:35 AM CST | Areal Flood Warning | JSJ | 74 min | |
| Nov 26, 9:11 AM CST | Small Craft Advisory | JSJ | 64 hr | |
| Nov 26, 11:32 AM CST | Special Marine Warning | JSJ | 58 min | |
| Nov 26, 12:20 PM CST | Areal Flood Advisory | JSJ | 5 hr | |
| Nov 26, 1:46 PM CST | Areal Flood Advisory | JSJ | 119 min | |
| Nov 26, 2:15 PM CST | Areal Flood Advisory | JSJ | 2 hr | |
| Nov 26, 3:42 PM CST | Flash Flood Warning | JSJ | 2 hr | |
| Nov 26, 4:15 PM CST | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.